MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE HOLDING FORCEPS WITH SWIVEL FOOT/SIZE 0

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE HOLDING FORCEPS WITH SWIVEL FOOT/SIZE 0
Model Number 398.811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the plate holding forceps with swivel foot was found broken upon opening the package at the hospital.The swivel foot was not attached to the forceps.It appears to be missing the pin that holds it in place.This item has not been used or sterilized.There was no patient involvement.This report is for a plate holding forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant medical products: received at final destination.A review of the device history record: part number: 398.811.Lot number: t169586.Manufacturing site: tuttlingen.Release to warehouse date: 28-jan-2019.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Investigation summary background: it was reported that on an unknown date, the plate holding forceps with swivel foot was found broken when arrived to the hospital upon opening the package.The swivel foot was not attached to the forceps.It appears to be missing the pin that holds it in place.This item has not been used or sterilized.There was no patient involvement.This complaint involves one (1) device.Investigation flow: visual.Visual inspection: the plate holding forceps with swivel foot was received at the us cq partially disassembled.The swivel foot and pivot block subcomponents were received detached from the main assembly.The pin used to hold them in place was not returned.During the manufacturer evaluation, it was observed that the missing pin was supposed to be welded during manufacturing, but no signs of welding were present on the device.No other issues could be identified with the returned portions of the device.Document/specification review: drawing(s) reviewed: (current & manufactured revision).Plate holding forceps w/swivel foot, size 0; 398-811 rev j.Manufacturing record evaluation: the received device (part # 398.811 lot # t169586) was manufactured at the tuttlingen site on 28 january 2019.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed, and the used material was according to the specification of the device.Dimensional inspection: a dimensional inspection was not performed due to the device conclusively missing a component.Conclusion: the complaint was confirmed for the plate holding forceps with swivel foot.The swivel foot and pivot block subcomponents had detached from the main assembly because a pin (subcomponent pin 2) was missing and not returned with the rest of the device.The manufacturer evaluation confirmed that the pin was not welded on during manufacturing, which allowed it to fall out at an unknown time.The device, however, is not confirmed as broken, since all returned portions are in good condition.There was no indication that a design issue contributed to the complaint.No design issues were observed during the document/specification review.The root cause was traced back to manufacturing.The welding operation failed to weld pin 2 to the device.Based on the investigation findings, additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE HOLDING FORCEPS WITH SWIVEL FOOT/SIZE 0
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8650063
Report Number2939274-2019-58360
Device Sequence Number16665700
Product Code HTD
UDI-Device Identifier10886982201676
UDI-Public(01)10886982201676
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.811
Device Catalogue Number398.811
Device Lot NumberT169586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1